Alert archive / Tennessee / Wind Advisories in 2016
Wind Advisory 15, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 29, 2016, 3:28 PM EST for 10 counties in Tennessee; Cherokee County, Clay County, North Carolina; Wise County, City of Norton, Virginia. It took effect at Nov 30, 2016, 12:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2016, 3:28 PM EST (20:28 UTC)
- In effect from
- Nov 30, 2016, 12:00 AM EST
- Expired
- Nov 30, 2016, 3:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN, City of Norton, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 32 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 530 m²/s²
- 0-3 km storm-relative helicity
- 573 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279 WWUS74 KMRX 292028 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 328 PM EST TUE NOV 29 2016 ...WINDY CONDITIONS ACROSS THE FAR EASTERN TENNESSEE MOUNTAINS AND MOUNTAINS OF SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA TONIGHT AND WEDNESDAY... .ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN APPALACHIANS TONIGHT AND WEDNESDAY PRODUCING ANOTHER ROUND OF STRONG WINDS OVER THE SOUTHERN APPALACHIANS. SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY WEDNESDAY MORNING...GENERALLY AT OR ABOVE 3000 FEET. ACROSS THE FOOTHILLS... SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 40 MPH TNZ041-072-074-300430- /O.UPG.KMRX.HW.A.0003.161130T0400Z-161130T2000Z/ /O.NEW.KMRX.HW.W.0005.161130T0400Z-161130T2000Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG 328 PM EST TUE NOV 29 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY WEDNESDAY MORNING. * TIMING...SOUTHWEST WINDS 15 TO 30 MPH THIS EVENING... INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY WEDNESDAY MORNING. THE STRONGEST WINDS WILL GENERALLY BE AT OR ABOVE 3000 FEET. THE STRONG WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ NCZ060-061-TNZ018-040-042>047-071-073-086-087-102-VAZ002-300430- /O.NEW.KMRX.WI.Y.0015.161130T0500Z-161130T2000Z/ CHEROKEE-CLAY-JOHNSON-NORTHWEST COCKE-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-NORTH SEVIER-NORTHWEST MONROE- SOUTHEAST MONROE-EAST POLK-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... NEWPORT...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN... ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...SEVIERVILLE... MADISONVILLE...COKER CREEK...DUCKTOWN...WISE...NORTON 328 PM EST TUE NOV 29 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EST WEDNESDAY. * EVENT...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH BY EARLY WEDNESDAY MORNING...INCLUDING THE GATLINBURG AND PIGEON FORGE AREAS OF TENNESSEE. * TIMING...SOUTHWEST WINDS 5 TO 15 MPH... INCREASING TO 15 TO 30 MPH WITH GUSTS TO 40 MPH BY EARLY WEDNESDAY MORNING...CONTINUING UNTIL EARLY AFTERNOON. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREE LIMBS AND POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
099 WWUS74 KMRX 300318 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1018 PM EST TUE NOV 29 2016 ...WINDY CONDITIONS ACROSS THE FAR EASTERN TENNESSEE MOUNTAINS AND MOUNTAINS OF SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA TONIGHT AND WEDNESDAY... .ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN APPALACHIANS TONIGHT AND WEDNESDAY PRODUCING ANOTHER ROUND OF STRONG WINDS OVER THE SOUTHERN APPALACHIANS. SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY WEDNESDAY MORNING...GENERALLY AT OR ABOVE 3000 FEET. ACROSS THE FOOTHILLS... SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 40 MPH TNZ041-072-074-301000- /O.CON.KMRX.HW.W.0005.161130T0400Z-161130T2000Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG 1018 PM EST TUE NOV 29 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM EST WEDNESDAY... * EVENT...SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY WEDNESDAY MORNING. * TIMING...SOUTHWEST WINDS 15 TO 30 MPH THIS EVENING... INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY WEDNESDAY MORNING. THE STRONGEST WINDS WILL GENERALLY BE AT OR ABOVE 3000 FEET. THE STRONG WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ NCZ060-061-TNZ018-040-042>047-071-073-086-087-102-VAZ002-301000- /O.CON.KMRX.WI.Y.0015.161130T0500Z-161130T2000Z/ CHEROKEE-CLAY-JOHNSON-NORTHWEST COCKE-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-NORTH SEVIER-NORTHWEST MONROE- SOUTHEAST MONROE-EAST POLK-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... NEWPORT...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN... ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...SEVIERVILLE... MADISONVILLE...COKER CREEK...DUCKTOWN...WISE...NORTON 1018 PM EST TUE NOV 29 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST WEDNESDAY... * EVENT...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH BY EARLY WEDNESDAY MORNING...INCLUDING THE GATLINBURG AND PIGEON FORGE AREAS OF TENNESSEE. * TIMING...SOUTHWEST WINDS 5 TO 15 MPH... INCREASING TO 15 TO 30 MPH WITH GUSTS TO 40 MPH BY EARLY WEDNESDAY MORNING... CONTINUING UNTIL EARLY AFTERNOON. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREE LIMBS AND POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 29, 12:40 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Nov 29, 12:40 PM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1240 PM EST Tue Nov 29 2016
.AVIATION...VFR conditions the rest of today as low-clouds
have dissipated. Main concern is next strong system moving into the
overnight hours and Wednesday morning. Strong jet dynamics will
enduce strong fronto-genetic forcing as the frontal boundary moves
through the TAF sites from 12-15Z Wednesday. Widespread showers and
embedded thunderstorms are anticipated with this line. Ahead of
fronto-genetic lift for tonight...isentropic lift will produce
scattered showers and storms. Main concern from these storms will be
strong gusty winds...reduced visibility...at CHA and possibly TYS.
Another concern is re-development of strong 850mb jet tonight and
early Wednesday morning producing Low Level Wind Shear at all TAF
sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 72 61 66 38 / 30 90 100 20
Knoxville McGhee Tyson Airport, TN 71 60 68 41 / 50 90 100 20
Oak Ridge, TN 70 58 66 41 / 40 90 100 20
Tri Cities Airport, TN 67 56 65 39 / 80 50 100 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...High Wind Watch from this evening through Wednesday afternoon
for Blount Smoky Mountains-Cocke Smoky Mountains-Sevier
Smoky Mountains.
VA...None.
&&Hazardous weather outlook, Nov 29, 3:10 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EST TUE NOV 29 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-302015- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 310 PM EST TUE NOV 29 2016 /210 PM CST TUE NOV 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT THROUGH WEDNESDAY ...HIGH WIND WARNING IS IN EFFECT FOR THE SMOKY MOUNTAINS FROM LATE THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON... ...WIND ADVISORY IS IN EFFECT FOR THE REST OF THE FAR EASTERN TENNESSEE MOUNTAINS AND ADJACENT FOOTHILLS...MOUNTAINS OF SOUTHWEST NORTH CAROLINA...AND WISE COUNTY..VIRGINIA FOR LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON... ...A SLIGHT CHANCE OF SEVERE STORMS ACROSS THE CUMBERLAND PLATEAU AND PORTIONS OF EAST TENNESSEE TONIGHT AND WEDNESDAY... ...FLASH FLOODING CONCERNS ACROSS THE PIGEON FORGE/GATLINBURG AREAS DUE TO THE POTENTIAL OF LOCALLY HEAVY RAIN OCCURRING ACROSS THE THE BURN SCARS FROM THE RECENT FIRES... A STRONG JET WILL ONCE AGAIN DEVELOP OVER THE SOUTHERN APPALACHIANS TONIGHT AND WEDNESDAY MORNING PRODUCING SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ACROSS THE HIGHER ELEVATIONS...GENERALLY AT OR ABOVE 3000 FEET. AREAS BELOW 3000 FEET...WINDS WILL BECOME SOUTHWEST AND INCREASING TO 15 TO 30 MPH WITH GUSTS TO 40 MPH EARLY WEDNESDAY MORNING. A FRONTAL BOUNDARY WILL APPROACH THE AREA TONIGHT PRODUCING SHOWERS AND THUNDERSTORMS. DUE TO THE STRONG WINDS AND COLD AIR ALOFT...STORMS COULD BE STRONG AND SOME MAY EVEN BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHERN TN VALLEY. THE MAIN THREAT WILL BE HAIL AND STRONG DAMAGING WINDS. DEPENDING ON HOW MUCH INSTABILITY WILL BE AVAILABLE...AN ISOLATED TORNADO IS ALSO POSSIBLE. RAINFALL BETWEEN 1 AND 1 1/2 INCHES CAN BE EXPECTED WITH LOCAL AMOUNTS UP TO 2 INCHES POSSIBLE. DUE TO THE POTENTIAL OF LOCALLY HEAVY RAINS LATE TONIGHT AND WEDNESDAY MORNING FALLING OVER THE BURN SCARS IN AND AROUND GATLINBURG AND PIGEON FORGE...FLASH FLOODING IS A CONCERN ACROSS THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...SPOTTER ACTIVATION MAY BE NEEDED FOR TONIGHT AND WEDNESDAY MORNING.
In the hours before
Local storm report, Nov 29, 12:25 PM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1225 PM EST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM NON-TSTM WND GST 4 WSW ROAN MOUNTAIN 36.16N 82.14W
11/28/2016 M57 MPH CARTER TN MESONET
GUST MEASURED BY CWOP STATION.
&&Local storm report, Nov 29, 1:20 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
120 PM EST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM NON-TSTM WND GST GATLINBURG 35.72N 83.49W
11/28/2016 M46 MPH SEVIER TN AWOS
&&Special weather statement, Nov 29, 3:09 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 309 PM EST TUE NOV 29 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-301200- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 309 PM EST TUE NOV 29 2016 /209 PM CST TUE NOV 29 2016/ ...HIGH WIND WARNING IS IN EFFECT FOR THE SMOKY MOUNTAINS FROM LATE THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON... ...WIND ADVISORY IS IN EFFECT FOR THE REST OF THE FAR EASTERN TENNESSEE MOUNTAINS AND ADJACENT FOOTHILLS...MOUNTAINS OF SOUTHWEST NORTH CAROLINA...AND WISE COUNTY..VIRGINIA FOR LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON... ...A SLIGHT CHANCE OF SEVERE STORMS ACROSS THE CUMBERLAND PLATEAU AND PORTIONS OF EAST TENNESSEE TONIGHT AND WEDNESDAY MORNING... ...FLASH FLOOD CONCERNS ACROSS THE PIGEON FORGE/GATLINBURG AREAS LATE TONIGHT AND WEDNESDAY DUE TO LOCALLY HEAVY RAINS OCCURRING ACROSS THE THE BURN SCARS FROM THE RECENT FIRES... A STRONG JET WILL ONCE AGAIN DEVELOP OVER THE SOUTHERN APPALACHIANS TONIGHT AND WEDNESDAY MORNING PRODUCING SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ACROSS THE HIGHER ELEVATIONS...GENERALLY AT OR ABOVE 3000 FEET. AREAS BELOW 3000 FEET...WINDS WILL BECOME SOUTHWEST AND INCREASING TO 15 TO 30 MPH WITH GUSTS TO 40 MPH EARLY WEDNESDAY MORNING. A FRONTAL BOUNDARY WILL APPROACH THE AREA TONIGHT PRODUCING SHOWERS AND THUNDERSTORMS. DUE TO THE STRONG WINDS AND COLD AIR ALOFT...STORMS COULD BE STRONG AND SOME MAY EVEN BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHERN TN VALLEY. THE MAIN THREAT WILL BE HAIL AND STRONG DAMAGING WINDS. DEPENDING ON HOW MUCH INSTABILITY WILL BE AVAILABLE...AN ISOLATED TORNADO IS ALSO POSSIBLE. RAINFALL BETWEEN 1 AND 1 1/2 INCHES CAN BE EXPECTED WITH LOCAL AMOUNTS UP TO 2 INCHES POSSIBLE. DUE TO THE POTENTIAL OF LOCALLY HEAVY RAINS LATE TONIGHT AND WEDNESDAY MORNING FALLING OVER THE BURN SCARS IN AND AROUND GATLINBURG AND PIGEON FORGE...FLASH FLOODING IS A CONCERN ACROSS THESE AREA. PLEASE STAY TUNED TO YOUR NOAA WEATHER RADIO AND FAVORITE RADIO/TV STATIONS FOR LATER WEATHER UPDATES.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 9:12 PM EST | Special Weather Statement | MRX | Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and 1 more | 63 min |
| Nov 29, 11:13 AM EST | High Wind Watch | MRX | Blount, Cocke, Sevier | 4 hr |
| Nov 29, 3:28 PM EST | High Wind Warning | MRX | Blount, Cocke, Sevier | 24 hr |
Nearby
Wind Advisories in Tennessee, 2016Wind Advisories in North Carolina, 2016Wind Advisories in Virginia, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.